Alert archive / Texas / Special Weather Statements in 2015
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Jun 4, 2015, 6:21 PM CDT for Hartley County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2015, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 4, 2015, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Amarillo, TX
County Hartley County, TX
The radar
The Amarillo radar (KAMA), 108 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 490 J/kg
- Mixed-layer CIN
- -352 J/kg
- Mixed-layer LCL
- 2252 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993
WWUS84 KAMA 042321
SPSAMA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
621 PM CDT THU JUN 4 2015
TXZ001-002-006-050000-
DALLAM TX-HARTLEY TX-SHERMAN TX-
621 PM CDT THU JUN 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERMAN...
NORTHEASTERN HARTLEY AND SOUTHEASTERN DALLAM COUNTIES UNTIL 700 PM
CDT...
AT 619 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED TWO
STRONG THUNDERSTORMS...ONE WAS 6 MILES SOUTHWEST OF DALHART AND
ANOTHER WAS OVER HARTLEY. BOTH STORMS WERE MOVING NORTHEAST AT 25
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
DALHART... HARTLEY... CONLEN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3633 10243 3616 10199 3605 10210 3605 10216
3599 10216 3575 10240 3599 10273
TIME...MOT...LOC 2320Z 224DEG 20KT 3600 10257
$$
LGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Jun 4, 5:42 PM CDT, 39 minutes earlier.
Area forecast discussion, Jun 4, 5:42 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 542 PM CDT THU JUN 4 2015 .AVIATION... TSRA SHOULD AFFECT THE DHT AND GUY TAF SITES THIS EVENING. THUNDERSTORMS WILL MAKE A RUN AT AMA...BUT THINK THEY WILL DISSIPATE BEFORE MAKING IT. SOUTHERLY WINDS WILL PREVAIL IN THE 12 TO 17 KNOT RANGE THROUGH TONIGHT AND THEN THEY WILL PICK UP AND GET GUSTY BY LATE MORNING ON FRIDAY. SKIES ARE EXPECTED TO REMAIN VFR OUTSIDE OF THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 335 PM CDT THU JUN 4 2015/ SHORT TERM...TODAY THROUGH FRIDAY EVENING... UPPER LEVEL TROUGH CONTINUES TO DIG SOUTHWARD ALONG THE PACIFIC COAST. MOISTURE PLUME FROM TS ANDRES STARTING TO DRIFT INTO THE SOUTHWEST. SURFACE LOW AND ASSOCIATED CONVERGENCE ZONE WILL REMAIN VIRTUALLY STATIONARY THROUGH THIS PORTION OF THE FORECAST AS THE UPPER LEVEL TROUGH AND CLOSED LOW MOVE INTO SOUTHERN CALIFORNIA FRIDAY NIGHT AND UPPER LEVEL RIDGE AMPLIFIES OVER AND EAST OF THE PANHANDLES. EXPECT ISOLATED CONVECTION TO DEVELOP LATE THIS AFTERNOON OR EARLY THIS EVENING ACROSS THE WESTERN AND CENTRAL PANHANDLES. IF STORMS DEVELOP...A FEW COULD BECOME STRONG TO SEVERE GIVEN THE AMOUNT OF AVAILABLE INSTABILITY ALONG THE SURFACE BOUNDARY WITH DEWPOINTS IN THE LOW TO MID 60S NOT FAR TO THE SOUTH. HOWEVER...OVERALL SHEAR VALUES ARE FAIRLY LOW...AND MAIN HAZARD WOULD BE WIND AND MARGINALLY SEVERE HAIL. FRIDAY MAX TEMPERATURES MAY NOT BE QUITE AS WARM AS YESTERDAY AND TODAY AS MID AND HIGH LEVEL CLOUDS ARE EXPECTED TO MOVE IN. CHANCES FOR THUNDERSTORMS TOMORROW ARE MAINLY LIMITED AGAIN TO THE WESTERN AND CENTRAL PORTIONS OF THE PANHANDLES AS BETTER SETUP REMAINS TO OUR WEST OVER NEW MEXICO AND RIDGING ALOFT CONTINUES OVER MOST OF THE PANHANDLES. LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... MID-UPR LEVEL RIDGE WILL BUILD INTO THE REGION EARLY IN THE PERIOD. THIS WILL GENERALLY LEAD TO WARMING MID LEVEL TEMPS WITH DIURNAL CONVECTION REMAINING IN NM SAT EXCEPT FOR POTENTIAL OF A STRAY TSTM POSSIBLY CROSSING BORDER INTO EXTREME WRN PANHANDLES. WEAKENING UPR LOW MVG WEST ACROSS NV AND UT WILL SLOWLY ERODE THE RIDGE FROM THE W-NW HEADING INTO EARLY PARTS OF NEXT WEEK. THIS FEATURE OPEN UP AS IT IS ABSORBED BACK INTO THE FLOW AND WILL EVENTUALLY DROP INTO THE PANHANDLES FROM THE NORTH LATE MON THROUGH TUESDAY. MEANWHILE...WEAK SFC REFLECTION IN THE LOWER LEVELS WILL HELP POOL MOISTURE ACROSS THE AREA. THIS WILL LEAD TO INCREASING CHANCES OF CONVECTION ACROSS NRN AREAS ON SUNDAY WITH SCT POPS SPREADING FURTHER SOUTH FROM LATE SUNDAY THROUGH MONDAY AND CONTINUING INTO TUE. WEAK WIND FIELDS AND UNIMPRESSIVE LAPSE RATES AND MODEST CAPE SUGGEST LITTLE THREAT FOR SEVERE STORMS WITH THIS ACTIVITY ATTM. AFTER A DRIER DAY ON WED...FURTHER SUPPRESSION OF THE RIDGE AND APPROACH OF A S/WV IN THE DESERT SW WILL PROVIDE INCREASING POPS ONCE AGAIN THU WITH POSSIBLY A BIT MORE SEVERE POTENTIAL GIVEN INCREASING WIND FIELDS/SHEAR...BUT WARM MID LEVEL TEMPS COULD BE A LIMITING FACTOR DESPITE FAVORABLE WIND PROFILES. TEMPS ARE FORECAST TO BE NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD WITH NO ARGUMENT TO SUPER BLEND OUTPUT. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/14
Hazardous weather outlook, Jun 4, 4:18 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 418 PM CDT THU JUN 4 2015 OKZ001>003-TXZ001>020-051100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 418 PM CDT THU JUN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF OKLAHOMA AND TEXAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE DURING THE EVENING MAINLY ACROSS THE WESTERN TWO THIRDS OF THE PANHANDLES. SOME OF THESE STORMS MAY BECOME SEVERE. THE MAIN THREATS WILL BE HAIL UP TO HALF DOLLAR SIZE AND WIND GUSTS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES WILL INCREASE ACROSS MAINLY WESTERN AND NORTHERN PORTIONS OF THE COMBINED TEXAS AND OKLAHOMA PANHANDLES BEGINNING FRIDAY AFTERNOON...BUT MORE SIGNIFICANT INCREASE IN THUNDERSTORM CHANCES WILL OCCUR LATE SUNDAY THROUGH THROUGH TUESDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJG
In the hours before
Special weather statement, Jun 4, 4:12 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 412 PM CDT THU JUN 4 2015 TXZ006-011-042215- HARTLEY TX-OLDHAM TX- 412 PM CDT THU JUN 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OLDHAM AND WESTERN HARTLEY COUNTIES UNTIL 515 PM CDT... AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF ROMERO TO 11 MILES SOUTH OF NARA VISA...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... ROMERO... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3601 10304 3596 10245 3550 10276 3540 10304 TIME...MOT...LOC 2112Z 230DEG 14KT 3568 10288 3546 10309 LG
Special weather statement, Jun 4, 5:17 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
517 PM CDT THU JUN 4 2015
TXZ001-006-042315-
DALLAM TX-HARTLEY TX-
517 PM CDT THU JUN 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARTLEY AND
SOUTHWESTERN DALLAM COUNTIES UNTIL 615 PM CDT...
AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTH OF ROMERO...OR 13 MILES EAST OF
AMISTAD...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WARE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3591 10304 3602 10305 3637 10293 3621 10245
3580 10283 3588 10305 3591 10305
TIME...MOT...LOC 2217Z 206DEG 17KT 3590 10292
LGSpecial weather statement, Jun 4, 5:54 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
554 PM CDT THU JUN 4 2015
OKZ001-002-TXZ001-002-050000-
CIMARRON OK-DALLAM TX-SHERMAN TX-TEXAS OK-
554 PM CDT THU JUN 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERMAN...EASTERN
DALLAM...WESTERN TEXAS AND EASTERN CIMARRON COUNTIES UNTIL 700 PM
CDT...
AT 552 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
GRIGGS TO 4 MILES EAST OF WARE...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
STRATFORD... TEXHOMA... HOUGH...
EVA... KEYES... GRIGGS...
CONLEN... STURGIS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3700 10150 3638 10180 3619 10213 3605 10279
3606 10279 3700 10214
TIME...MOT...LOC 2254Z 221DEG 26KT 3650 10211 3618 10263
LGSpecial weather statement, Jun 4, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
621 PM CDT THU JUN 4 2015
TXZ001-002-006-050000-
DALLAM TX-HARTLEY TX-SHERMAN TX-
621 PM CDT THU JUN 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERMAN...
NORTHEASTERN HARTLEY AND SOUTHEASTERN DALLAM COUNTIES UNTIL 700 PM
CDT...
AT 619 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED TWO
STRONG THUNDERSTORMS...ONE WAS 6 MILES SOUTHWEST OF DALHART AND
ANOTHER WAS OVER HARTLEY. BOTH STORMS WERE MOVING NORTHEAST AT 25
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
DALHART... HARTLEY... CONLEN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3633 10243 3616 10199 3605 10210 3605 10216
3599 10216 3575 10240 3599 10273
TIME...MOT...LOC 2320Z 224DEG 20KT 3600 10257
LGThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:12 PM CDT | Special Weather Statement | AMA | Hartley | 63 min |
| Jun 4, 5:17 PM CDT | Special Weather Statement | AMA | Dallam | 58 min |
| Jun 4, 5:54 PM CDT | Special Weather Statement | AMA | Dallam | 66 min |
| Jun 4, 6:08 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 83 min |
| Jun 4, 6:35 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 85 min |
Nearby
Special Weather Statements in Texas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.